MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT SYSTEM
Catalog Number EX061703CS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient details.
 
Event or Problem Description
It was reported that during placement in the sfa, the delivery system became blocked and the vascular stent could not be deployed.The delivery system was retracted from the patient without issue.Another stent was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation the returned device confirmed the reported event.The stent was found to be completely loaded in the system.A force transmitting component of the grip was found to be broken making stent deployment by using the thumbwheel impossible.The stent could be completely deployed during the evaluation by using the fast track deployment lever.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A difficult vessel anatomy or challenging placement site may lead to high friction during the attempt to release the stent and subsequent deployment failure.Based on the information available, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit.".

Brand Name
LIFESTENT XL VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5706467
Report Number9681442-2016-00158
Device Sequence Number16190589
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961(17)160729(10)ANYG4079
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014/S037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2016
Device Catalogue NumberEX061703CS
Device Lot NumberANYG4079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/08/2016
Supplement Report FDA Received Date07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1